Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 1, NWS Fort Worth, TX

January 12, 2007McLennan County, Texas

NWS Fort Worth, TX issued this tornado warning at Jan 12, 2007, 4:52 PM CST for McLennan County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 12, 2007, 4:52 PM CST (22:52 UTC)
Expired
Jan 12, 2007, 5:30 PM CST
In force
38 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County McLennan County, TX

The radar

The Ft Hood radar (KGRK), 86 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 122252
TORFWD
TXC309-122330-
/O.NEW.KFWD.TO.W.0001.070112T2252Z-070112T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
452 PM CST FRI JAN 12 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  MCLENNAN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 530 PM CST

* AT 450 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  DEVELOPING TORNADO 11 MILES SOUTHEAST OF MCGREGOR...MOVING
  NORTHEAST AT 30 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  LORENA BY 500 PM CST
  HEWITT BY 510 PM CST
  WOODWAY AND ROBINSON BY 515 PM CST
  BEVERLY HILLS AND WACO BY 525 PM CST
  BELLMEAD...LACY-LAKEVIEW AND 6 MILES SOUTHWEST OF NORTHCREST BY 530
  PM CST

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

DO NOT LEAVE SHELTER TO USE YOUR CAR TO OUTRUN A TORNADO. CARS ARE
EASILY TOSSED AND CRUSHED BY TORNADO WINDS.

LAT...LON 3135 9736 3129 9726 3166 9692 3178 9718

$$
2 follow-up statements
000 
WWUS54 KFWD 122314
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
510 PM CST FRI JAN 12 2007

TXC309-122330-
/O.CON.KFWD.TO.W.0001.000000T0000Z-070112T2330Z/
MCLENNAN TX-
510 PM CST FRI JAN 12 2007

...A TORNADO WARNING CONTINUES UNTIL 530 PM CST FOR CENTRAL MCLENNAN
COUNTY...

AT 510 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
THUNDERSTORM NEAR HEWITT...MOVING NORTHEAST AT 25 MPH. THIS STORM 
PRODUCED A SHORT-LIVED TORNADO NEAR TROY IN BELL COUNTY AT AROUND 
444 PM. THE THUNDERSTORM AND RADAR INDICATIONS OF CIRCULATION HAVE 
WEAKENED SINCE 500 PM. 

THE THUNDERSTORM WILL BE NEAR...
  BEVERLY HILLS BY 520 PM
  WACO BY 525 PM
  LACY-LAKEVIEW AND BELLMEAD BY 530 PM

DO NOT LEAVE SHELTER TO USE YOUR CAR TO OUTRUN A TORNADO. CARS ARE
EASILY TOSSED AND CRUSHED BY TORNADO WINDS.

LAT...LON 3145 9727 3142 9718 3160 9709 3165 9720

$$
000 
WWUS54 KFWD 122324
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
523 PM CST FRI JAN 12 2007

TXC309-122333-
/O.EXP.KFWD.TO.W.0001.000000T0000Z-070112T2330Z/
MCLENNAN TX-
523 PM CST FRI JAN 12 2007

...THE TORNADO WARNING FOR CENTRAL MCLENNAN COUNTY HAS BEEN 
CANCELLED...

AT 523 PM CST THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO
WARNING WEAKENED AND NO LONGER APPEARED CAPABLE OF PRODUCING A 
TORNADO. THE TORNADO WARNING HAS FOR MCLENNAN COUNTY HAS BEEN 
CANCELLED.

LAT...LON 3145 9727 3142 9718 3160 9709 3165 9720

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jan 12, 3:16 PM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Jan 12, 3:16 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
316 PM CST FRI JAN 12 2007

...WINTER WEATHER WILL IMPACT PORTIONS OF NORTH TEXAS LATE
   TONIGHT THROUGH SUNDAY...

.DISCUSSION...

CLOUDY SKIES AND INTERMITTENT LIGHT RAIN HAS BEEN COMMON ACROSS THE
CWA TODAY. REGIONAL 88-D MOSAIC IS LIT UP WITH A RATHER BROAD AREA
OF WAA/ISENTROPIC LIFT PRECIPITATION EXTENDING FROM PORTIONS OF
SOUTHWEST TEXAS INTO SOUTH CENTRAL KANSAS. LEADING EDGE OF SURFACE
FRONT AT 21Z EXTENDS ALONG A BIG SPRING TO DECATUR TO GAINESVILLE
LINE. MIXED PRECIPITATION...RANGING FROM RAIN...FZRA...SLEET...AND
SOME POSSIBLE SNOWFLAKES /IN DEEPER COLDER AIR OVER NORTHERN OK/ HAS
BEEN REPORTED THIS AFTERNOON. COLD AIR ADVECTION BEHIND THE FRONT
HAS SLACKED OFF...AS SURFACE WINDS PRESENTLY RANGE FROM CALM TO
5-10KTS AT SOME OBSERVATION SITES IN OK.

HEAVY RAIN FALLING THROUGH THE SHALLOW COLD DEPTH WILL LIKELY
TRANSPORT SLIGHTLY WARMER TEMPS FROM ALOFT...KEEPING TEMPERATURES
NEARLY STEADY AROUND OR JUST ABOVE THE FREEZING MARK...BEFORE THE
FRONT DIGS DEEPER INTO NORTH TEXAS. AS COLDER AIR MOVES INTO THE
REGION...RAIN IS EXPECTED TO CHANGE TO FREEZING RAIN FROM
NORTHWEST TO SOUTHEAST.

COLD AIR WILL CONTINUE ITS PUSH INTO NORTH TEXAS TONIGHT. AREAS
NORTH AND WEST OF A CISCO TO MINERAL WELLS TO GAINESVILLE LINE WILL
BE AFFECTED FIRST...AS TEMPERATURES DIP INTO THE LOW TO MID 30S BY
EARLY EVENING AND TO SUB FREEZING READINGS OVERNIGHT. THE FRONT WILL
PROGRESS SOUTHEASTWARD THROUGH THE OVERNIGHT HOURS...EVENTUALLY
AFFECTING AREAS ALONG AND NORTHWEST OF A COMANCHE TO FORT WORTH TO
SHERMAN LINE. WE HAVE UPDATED THE ICE STORM WARNING TO INCLUDE
TARRANT COUNTY/FORT WORTH...BUT KEPT DALLAS COUNTY IN A WINTER STORM
WATCH AT THIS TIME. SOME UNCERTAINTY EXISTS ON HOW FAST THE COLD AIR
WILL TRANSLATE THE METROPLEX. THE GREATEST CHANCE OF SEEING FREEZING
RAIN BY SUNRISE IN THE METROPLEX WILL BE LOCATIONS ACROSS THE
NORTHWEST PORTION OF THE AREA.

SEVERAL WAVES OF LIFT WILL TRANSLATE THE FORECAST AREA SATURDAY AND
SATURDAY NIGHT. WRF PROGS OF MOISTURE FLUX/MASS CONVERGENCE AND
FRONTOGENSIS BANDS SUGGEST A SLUG OF ENERGY WILL PASS OVER NORTH
TEXAS VERY LATE TONIGHT...ALLOWING FOR A SHORT BREAK IN THE
PRECIPITATION BY LATE MORNING ON SATURDAY. ANOTHER PUSH OF FORCING
WILL OVERSPREAD THE REGION LATE IN THE AFTERNOON AND EVENING.

NAM BUFR SOUNDINGS SUGGEST FREEZING RAIN WILL BE THE COMMON MODE OF
PRECIPITATION...HOWEVER NORTHWESTERN AREAS OF THE CWA MAY CHANGE
OVER TO SLEET AS THE WARM LAYER ALOFT COOLS A BIT. ALTHOUGH A
SNOWFLAKE OR TWO CANNOT BE RULED OUT OVER OUR NORTHWESTERN
CWA...FORECAST SOUNDINGS INDICATE THE SATURATED LAYER WILL LIE
PRIMARILY BELOW THE FAVORED DENDRITIC ZONE.

TEMPERATURES OVER NORTH TEXAS WILL BE COLD THROUGH THE HOLIDAY
WEEKEND AND INTO THE MIDDLE OF NEXT WEEK. HIGHS WILL REBOUND TO NEAR
50 DEGREES AS WE HEAD INTO NEXT FRIDAY. GFS LAGS SOME PRECIPITATION
ALONG OUR SOUTHERN BORDER FOR SEVERAL PERIODS FROM LATE MONDAY INTO
WEDNESDAY AS SUBTLE WAVES RIDE THROUGH THE SLIGHTLY SOUTHWESTERLY
MID LEVEL FLOW. MED RANGE GUIDANCE SUGGESTS A BETTER CHANCE OF RAIN
WILL RETURN TO THE FORECAST LATE IN THE EXTENDED...BUT WILL NOT JUMP
ANY HIGHER THAN 20 POPS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  31  31  29  30  24 / 100  80  80  80  20
WACO, TX              43  43  35  35  28 /  90  80  70  80  40
PARIS, TX             32  32  31  33  23 / 100  80  80  80  30
DENTON, TX            30  30  28  29  23 / 100  80  80  80  20
MCKINNEY, TX          32  32  29  30  24 / 100  80  80  80  20
DALLAS, TX            31  31  30  30  24 / 100  80  80  80  20
TERRELL, TX           34  34  31  33  26 / 100  80  80  80  30
CORSICANA, TX         45  45  35  36  28 /  70  80  80  80  50
TEMPLE, TX            51  51  37  37  28 /  70  80  60  80  50

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM MIDNIGHT CST TONIGHT THROUGH SUNDAY
AFTERNOON FOR THE FOLLOWING ZONES:
TXZ094-095-104>106-119>121-132>134-142>145.

ICE STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY FOR
THE FOLLOWING ZONES: TXZ093-103-117-118-130-131-141.

ICE STORM WARNING 6 PM TONIGHT UNTIL 6 PM CST SUNDAY FOR THE
FOLLOWING ZONES: TXZ091-092-100>102-115-116-129.

&&

SCHULTZ

21/79
Hazardous weather outlook, Jan 12, 3:40 PM CST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
340 PM CST FRI JAN 12 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
340 PM CST FRI JAN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT

AN ICE STORM WARNING IS IN EFFECT FOR PORTIONS OF NORTH TEXAS
NORTH AND WEST OF A COMANCHE TO FORT WORTH TO SHERMAN LINE. AN
ARCTIC COLD FRONT WILL MOVE THROUGH NORTH TEXAS THIS EVENING
RESULTING IN MUCH COLDER TEMPERATURES AND GUSTY NORTH WINDS. AREAS
OF RAIN WILL PERSIST OVERNIGHT. SOME MINOR ICE ACCUMULATIONS WILL
BE POSSIBLE LATER TONIGHT...ESPECIALLY IN RURAL AREAS...AND ON
ROADS AND BRIDGES. MORE SIGNIFICANT ICE ACCUMULATIONS ARE EXPECTED
OVER THE WEEKEND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

TEMPERATURES WILL REMAIN NEAR FREEZING ACROSS NORTHERN PORTIONS OF
NORTH TEXAS THROUGH THE DAY SATURDAY. AREAS OF LIGHT TO MODERATE
FREEZING RAIN WILL PERSIST THROUGH THE DAY SATURDAY INTO SUNDAY.
SIGNIFICANT ICE ACCUMULATIONS OF UP TO ONE INCH ARE EXPECTED
MAINLY NORTH AND WEST OF A CISCO TO GAINESVILLE LINE...WITH
ACCUMULATIONS OF ONE-QUARTER TO ONE-HALF INCH EXPECTED FARTHER
SOUTH FROM COMANCHE TO FORT WORTH TO SHERMAN. TRAVEL WILL BECOME
EXTREMELY DANGEROUS ACROSS A LARGE PORTION OF NORTH TEXAS OVER THE
WEEKEND AND IS STRONGLY DISCOURAGED. IF TRAVEL IS ABSOLUTELY
NECESSARY...KEEP AN EXTRA BANKET...FLASHLIGHT...FOOD...AND WATER
IN YOUR VEHICLE IN CASE YOU BECOME STRANDED. EXTENDED POWER
OUTAGES ARE LIKELY WHERE SIGNIFICANT ICE ACCUMULATIONS
OCCUR...MAINLY ANTICIPATED ACROSS THE NORTHWEST PORTIONS OF NORTH
TEXAS.

ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH THE
WEEKEND. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE TONIGHT AND THROUGH
THE WEEKEND TO ASSIST WITH ICE ACCUMULATION REPORTS ACROSS NORTH
TEXAS. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 3:15 AM CSTIce Storm WarningFWDBosque, Collin, Comanche, Cooke, Coryell, Dallas and 20 more3 days
Jan 12, 10:30 AM CSTWinter Storm WatchFWDBosque, Collin, Comanche, Dallas, Delta, Denton and 16 more11 hr
Jan 12, 4:45 PM CSTFlash Flood WarningFWDCollin, Dallas, Denton3 hr
Jan 12, 4:45 PM CSTFlash Flood WarningFWDCollin, Dallas, Denton, Tarrant3 hr

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.